Alert archive / South Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 6, 2015, 7:16 PM EDT for Colleton County, South Carolina. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2015, 7:16 PM EDT (23:16 UTC)
- Expired
- Aug 6, 2015, 7:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, SC
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 51 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:28 PM EDT | TSTM WND DMG | 1 Nnw Reevesville, SC | SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE ROADWAY ON REEVESVILLE ROAD NEAR HW-78. TIME ESTIMATED FROM RADAR. |
| Aug 6, 7:40 PM EDT | TSTM WND DMG | 2 Wsw Ritter, SC | COUNTY EMERGENCY MANAGEMENT REPORTED TREE DOWN AT THE 3000 BLOCK OF RITTER ROAD. |
| Aug 6, 7:55 PM EDT | TSTM WND GST 45 | Lowcountry Regional Air, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
746
WWUS82 KCHS 062316
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
716 PM EDT THU AUG 6 2015
SCZ042>044-047-048-062345-
HAMPTON SC-INLAND JASPER SC-BEAUFORT SC-INLAND JASPER SC-BEAUFORT SC-
INLAND COLLETON SC-DORCHESTER SC-
716 PM EDT THU AUG 6 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON...
BEAUFORT...JASPER AND DORCHESTER COUNTIES UNTIL 745 PM EDT...
AT 716 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BRANCHVILLE TO NEAR
TARBORO...AND MOVING EAST AT 65 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WALTERBORO...YEMASSEE...SAINT GEORGE...INDIAN FIELD...COLLETON...
HARLEYVILLE AND REEVESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3328 8049 3327 8047 3327 8039 3326 8036
3266 8067 3266 8068 3263 8068 3258 8071
3252 8124 3307 8091 3306 8091 3307 8089
3314 8087 3333 8051
TIME...MOT...LOC 2316Z 260DEG 55KT 3319 8079 3255 8118
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 5:38 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 6, 5:38 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 538 PM EDT THU AUG 6 2015 .SYNOPSIS... AN INLAND TROUGH WILL PERSIST THROUGH FRIDAY. A COLD FRONT WILL DROP THROUGH THE AREA FRIDAY NIGHT WITH HIGH PRESSURE BUILDING IN FROM THE NORTH SATURDAY INTO SUNDAY. ANOTHER FRONT WILL APPROACH TUESDAY AND WEDNESDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THIS EVENING...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED BACK TO THE WEST ACROSS SOUTH GEORGIA LATE THIS AFTERNOON AND ARE NOW PUSHING INTO THE WESTERN ZONES...IMPACTING JENKINS...BULLOCH...AND CANDLER COUNTIES OVER THE NEXT FEW HOURS. HAVE UPDATED POPS TO REFLECT CURRENT RADAR TRENDS. CATEGORICAL POPS ARE IN PLACE ACROSS THE WEST AND FOLLOW THE CONVECTION TO THE EAST THROUGH SUNSET. POPS THEN DIMINISH WITH THE LOSS OF HEATING...BUT WE WILL MONITOR RADAR TRENDS FOR THE NEXT UPDATE. THESE STORMS PUSHING IN FROM THE WEST HAVE A HISTORY OF PRODUCING WIND DAMAGE...AND ARE STILL CURRENTLY STRONG ENOUGH TO WARRANT WARNINGS BASED ON RADAR INTERROGATION. WILL ADD A MENTION OF SEVERE WEATHER TO THE HWO FOR A SECTION OF COUNTIES THROUGH THE STATE LINE FOR THE EVENING HOURS. TONIGHT...THE MAIN SHORTWAVE POSITIONED TO THE NORTHWEST WILL DIVE SOUTHEASTWARD ACROSS THE SOUTHERN APPALACHIANS AND APPROACH THE FORECAST AREA AFTER MIDNIGHT. THE MAIN VORT MAX WILL BEGIN PUSHING INTO THE WESTERN ZONES IN THE 06Z-09Z TIME FRAME AND THIS IS WHEN FORCING WILL BEGIN TO INCREASE THE MOST. SHOWER/THUNDERSTORM ACTIVITY WILL SEE A RELATIVE LULL PERIOD EARLY IN THE TONIGHT PERIOD BEFORE RAMPING BACK UP FROM THE NORTHWEST LATE TONIGHT. POPS ARE LOWER IN THE EVENING AND THEN RAMP BACK UP LATE. LOWS WILL ONLY FALL INTO THE MID/UPPER 70S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY...THE BULK OF H5 SHORTWAVE ENERGY RESPONSIBLE FOR THE PREVIOUS DAY OF SHOWERS/THUNDERSTORMS WILL BE SHIFTING OFFSHORE DURING MORNING HOURS. HOWEVER...A SFC COLD FRONT WILL LAG MID/UPPER LVL FORCING...SETTING UP UNSTABLE CONDITIONS OVER PARTS OF THE FORECAST AREA BEFORE IT SHIFTS OFFSHORE FRIDAY NIGHT. LATEST GUIDANCE INDICATES DEEP MOISTURE CHARACTERIZED BY PWATS IN EXCESS OF 2.0 INCHES...SBCAPES RANGING BETWEEN 1500-2500 J/KG...AND MARGINAL SHEAR ASSOCIATED WITH A 25-35 KT LOW LVL JET WILL DEVELOP AHEAD OF THE FRONT...LEADING TO SHOWERS AND THUNDERSTORMS LATE MORNING INTO EARLY EVENING HOURS. A FEW THUNDERSTORMS COULD BE STRONG OR SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY CONCERN. THE GREATEST CHANCE OF STRONGER STORMS SHOULD OCCUR OVER AREAS THAT HAVE THE BEST CHANCE OF HEATING SIGNIFICANTLY...MAINLY NEAR COASTAL LOCATIONS IN SOUTHEAST SOUTH CAROLINA AND OVER MUCH OF SOUTHEAST GEORGIA. HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO AROUND 90 DEGREES. SHOWERS AND THUNDERSTORMS SHOULD END QUICKLY WITH FROPA EARLY FRIDAY NIGHT. DRYER HIGH PRESSURE WILL THEN BUILD OVER THE AREA BEHIND FRONT. OVERNIGHT LOWS SHOULD RANGE IN THE MID TO UPPER 70S...COOLEST OVER OUR NORTHWEST COUNTIES IN SOUTHEAST SOUTH CAROLINA. SATURDAY AND SUNDAY...HIGH PRESSURE WILL TEMPORARILY BUILD OVER THE SOUTHEASTERN UNITED STATES BEHIND AN AREA OF LOW PRESSURE SLOWLY SHIFTING OVER THE WESTERN ATLANTIC. RAIN CHANCES WILL THEREFORE BE QUITE LOW ON SATURDAY WITH OVERALL HIGH TEMPS IN THE UPPER 80S FOR THE TRI-COUNTY AREA AND LOWER 90S FOR MUCH OF SOUTHEAST GEORGIA. HOWEVER...AN ISOLATED SHOWER OR THUNDERSTORM CAN NOT BE RULED OUT DURING PEAK HEATING HOURS. BY SUNDAY...WEAK LOW PRESSURE SHOULD DEVELOP ALONG THE COLD FRONT SOUTH OF THE REGION...SETTING UP AN ONSHORE FLOW ALONG THE SOUTHEAST COAST. A FEW SHOWERS AND/OR THUNDERSTORMS WILL THEREFORE BE POSSIBLE DURING PEAK HEATING SUNDAY AFTERNOON. OVERALL HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO LOWER 90S...WARMEST OVER SOUTHEAST GEORGIA. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ANOTHER CLUSTER OF UPPER SHORTWAVES WILL AFFECT THE AREA DURING THE EARLY TO MIDDLE PART OF NEXT WEEK. A COLD FRONT IS EXPECTED TO DROP INTO THE AREA TUESDAY AND PERSIST INTO WEDNESDAY...EVENTUALLY DISSIPATING OR SHIFTING SOUTHEAST. CONVECTION ON MONDAY LOOKS MORE ISOLATED DUE TO LINGERING DRIER AIR. BETTER COVERAGE OF SHOWERS AND TSTMS ANTICIPATED TUESDAY THROUGH THURSDAY DUE TO DEEP SUBTROPICAL MOISTURE AND THE STALLED FRONT NEARBY. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... STORMS HAVE NOW PUSHED EAST OF KSAV AND THERE ARE NO CONCERNS THERE FOR THE NEXT SEVERAL HOURS. AT KCHS...STORMS ARE STILL IN THE VICINITY BUT THE WORST OF IT HAS PUSHED OUT OVER THE COASTAL WATERS TO THE EAST. THUNDER AND LIGHTNING WILL DIMINISH OVER THE NEXT HOUR OR TWO. THERE REMAINS POTENTIAL FOR MORE SHOWERS AND STORMS TO DEVELOP AND APPROACH THE TERMINALS TONIGHT...BUT RIGHT NOW THE EXPECTATION IS FOR THIS TO REMAIN FURTHER INLAND. HOWEVER...LATE TONIGHT...MORE SHOWERS AND STORMS EXPECTED TO BEGIN CLOSER TO DAYBREAK FRIDAY AND CONTINUE THROUGH FRIDAY MORNING. EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS ARE POSSIBLE AT BOTH CHS AND SAV TERMINALS ON FRIDAY WITH SHOWERS AND THUNDERSTORMS THAT DEVELOP AHEAD OF A COLD FRONT. VFR CONDITIONS SHOULD THEN PREVAIL LATE FRIDAY NIGHT THROUGH MONDAY. && .MARINE... TONIGHT...AN AREA OF LOW PRESSURE WILL ORGANIZE OVER THE SOUTHERN APPALACHIANS AND ACROSS THE CENTRAL CAROLINAS WHICH WILL RESULT IN A TIGHTENING PRESSURE GRADIENT ACROSS THE LOCAL WATERS. SOUTHWEST WINDS WILL STEADILY INCREASE INTO THE 15-20 KT RANGE WITH A FEW ISOLATED 25 KT WIND GUSTS. SEAS WILL TREND UPWARD AS WELL BECOMING 2-4 FT WITHIN 20 NM AND 4-5 FT BEYOND. CONDITIONS WILL BE NEAR SMALL CRAFT ADVISORY CRITERIA AT TIMES...ESPECIALLY FOR THE CHARLESTON COUNTY WATERS. HOWEVER...THE EXPECTATION IS FOR CONDITIONS TO REMAIN JUST BELOW SMALL CRAFT CRITERIA. AN ENHANCED SOUTHWEST FLOW IS ANTICIPATED AHEAD OF AN APPROACHING COLD FRONT FROM THE WEST/NORTHWEST ON FRIDAY. STRONGEST WINDS WILL LIKELY OCCUR FRIDAY AFTERNOON AS A 30-35 KT LOW LVL JET SHIFTS OVER THE WATERS. WINDS COULD APPROACH SMALL CRAFT ADVISORY LEVELS OVER NORTHERN SC WATERS AS GUSTS PEAK NEAR 25 KTS. A SMALL CRAFT ADVISORY COULD BE NEEDED. THE SEA BREEZE WILL ALSO SUPPORT 15-20 KT WINDS NEAR COASTAL AREAS INCLUDING CHARLESTON HARBOR. WINDS WILL QUICKLY DROP OFF FRIDAY NIGHT AND REMAIN QUITE WEAK THROUGH MONDAY AS WEAK HIGH PRESSURE SETTLES OVER THE WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...DPB LONG TERM...JRL AVIATION...BSH MARINE...BSH/DPB
Hazardous weather outlook, Aug 6, 5:43 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 543 PM EDT THU AUG 6 2015 GAZ087-088-099>101-114>119-138-139-SCZ040-042-043-047>049-051-072145- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM- INLAND LIBERTY-COASTAL LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON- INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 543 PM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...THUNDERSTORMS WILL MOVE INTO PORTIONS OF INTERIOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA THIS EVENING. A FEW OF THESE THUNDERSTORMS WILL BE STRONG ENOUGH TO PRODUCE DAMAGING WIND GUSTS THROUGH THE LATE EVENING HOURS. THE MAIN AREA THAT WILL BE IMPACTED WILL BE NORTH OF INTERSTATE 16 AND WILL INCLUDE LOCATIONS FROM AROUND METTER AND STATESBORO...TO SYLVANIA...ALLENDALE...AND HAMPTON. THE PRIMARY TIME PERIOD FOR SEVERE WEATHER WILL BE THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-GAZ137-140-141-SCZ044-045-050-052-072145- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-LONG-INLAND MCINTOSH- COASTAL MCINTOSH-DORCHESTER-INLAND BERKELEY-CHARLESTON- TIDAL BERKELEY- 543 PM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 5:45 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT THU AUG 6 2015
GAZ087-088-SCZ040-062215-
SCREVEN GA-JENKINS GA-ALLENDALE SC-
545 PM EDT THU AUG 6 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...SCREVEN AND
ALLENDALE COUNTIES UNTIL 615 PM EDT...
AT 545 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
SAVANNAH RIVER SITE TO SARDIS TO NEAR PERKINS...AND MOVING EAST AT 40
MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MILLEN...HILTONIA...HERNDON...MARTIN...HILLTONIA...MILLHAVEN...
MILLETT AND PERKINS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3288 8213 3292 8208 3292 8195 3295 8186
3291 8176 3304 8156 3310 8161 3316 8154
3311 8136 3287 8136 3280 8158 3279 8214
3280 8214 3283 8215
TIME...MOT...LOC 2145Z 268DEG 34KT 3319 8179 3298 8178 3286 8201Special weather statement, Aug 6, 5:56 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT THU AUG 6 2015
GAZ087-099-100-062230-
CANDLER GA-BULLOCH GA-JENKINS GA-
556 PM EDT THU AUG 6 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...BULLOCH AND
CANDLER COUNTIES UNTIL 630 PM EDT...
AT 556 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HERNDON TO NEAR OAK
PARK...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
METTER...MILLEN...WESTSIDE...BUTTS...PORTAL...PULASKI...SCARBORO AND
ALINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3242 8220 3252 8215 3256 8209 3254 8203
3260 8200 3266 8208 3281 8214 3280 8182
3267 8187 3265 8185 3265 8181 3230 8201
3228 8206 3232 8223 3235 8225
TIME...MOT...LOC 2156Z 260DEG 28KT 3277 8217 3230 8235Local storm report, Aug 6, 6:18 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 3 E PERKINS 32.91N 81.90W
08/06/2015 JENKINS GA FIRE DEPT/RESCUE
JENKINS COUNTY FIRE AND RESCUE REPORTS TREES AND POWER
LINES DOWN ON PERKINS-GREENFORK ROAD. TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER CHS1500834
BSHSpecial weather statement, Aug 6, 6:47 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
647 PM EDT THU AUG 6 2015
SCZ040-042-043-062315-
HAMPTON SC-ALLENDALE SC-INLAND COLLETON SC-
647 PM EDT THU AUG 6 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON
AND ALLENDALE COUNTIES UNTIL 715 PM EDT...
AT 647 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF SYCAMORE TO
8 MILES WEST OF LURAY...AND MOVING EAST AT 75 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAMPTON...LAKE WARREN STATE PARK...COLLETON...VARNVILLE...ESTILL...
FAIRFAX...BRUNSON AND GIFFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3310 8069 3273 8081 3273 8100 3275 8102
3273 8105 3273 8142 3275 8141 3277 8143
3277 8142 3278 8143 3281 8142 3306 8113
3303 8108 3308 8099 3308 8092 3306 8090
3309 8088
TIME...MOT...LOC 2247Z 259DEG 67KT 3303 8111 3280 8139Special weather statement, Aug 6, 7:11 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
711 PM EDT THU AUG 6 2015
SCZ045-062345-
INLAND BERKELEY SC-
711 PM EDT THU AUG 6 2015
...MARINERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR...
AT 710 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF
EASTOVER TO 7 MILES WEST OF BOWMAN...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND CLOUD TO WATER LIGHTNING WILL
BE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE
AT RISK FOR BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3346 8014 3337 8017 3339 8023 3344 8022
3345 8022 3344 8021 3345 8021 3345 8020
3346 8016 3345 8016 3345 8015 3346 8015
TIME...MOT...LOC 2310Z 279DEG 40KT 3375 8054 3339 8081Special weather statement, Aug 6, 7:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
716 PM EDT THU AUG 6 2015
SCZ042>044-047-048-062345-
HAMPTON SC-INLAND JASPER SC-BEAUFORT SC-INLAND JASPER SC-BEAUFORT SC-
INLAND COLLETON SC-DORCHESTER SC-
716 PM EDT THU AUG 6 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON...
BEAUFORT...JASPER AND DORCHESTER COUNTIES UNTIL 745 PM EDT...
AT 716 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BRANCHVILLE TO NEAR
TARBORO...AND MOVING EAST AT 65 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WALTERBORO...YEMASSEE...SAINT GEORGE...INDIAN FIELD...COLLETON...
HARLEYVILLE AND REEVESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3328 8049 3327 8047 3327 8039 3326 8036
3266 8067 3266 8068 3263 8068 3258 8071
3252 8124 3307 8091 3306 8091 3307 8089
3314 8087 3333 8051
TIME...MOT...LOC 2316Z 260DEG 55KT 3319 8079 3255 8118The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:54 PM EDT | Special Weather Statement | CHS | Colleton | 36 min |
| Aug 6, 2:15 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| Aug 6, 2:31 PM EDT | Special Marine Warning | CHS | 59 min | |
| Aug 6, 2:35 PM EDT | Special Marine Warning | CHS | 55 min | |
| Aug 6, 2:41 PM EDT | Special Weather Statement | CHS | Charleston | 34 min |
| Aug 6, 2:44 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 61 min |
| Aug 6, 2:52 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 53 min |
| Aug 6, 3:32 PM EDT | Special Marine Warning | CHS | 118 min | |
| Aug 6, 5:45 PM EDT | Special Weather Statement | CHS | Allendale | 30 min |
| Aug 6, 5:50 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 55 min |
| Aug 6, 6:47 PM EDT | Special Weather Statement | CHS | Hampton | 28 min |
| Aug 6, 7:11 PM EDT | Special Weather Statement | CHS | Clarendon | 34 min |
| Aug 6, 7:36 PM EDT | Special Weather Statement | CHS | Berkeley | 24 min |
| Aug 6, 7:57 PM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
| Aug 6, 5:16 PM EDT | Special Weather Statement | CHS | Jenkins | 29 min |
| Aug 6, 5:21 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins | 24 min |
| Aug 6, 5:56 PM EDT | Special Weather Statement | CHS | Candler, Jenkins | 34 min |
| Aug 6, 6:02 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Jenkins, Screven | 58 min |
| Aug 6, 6:28 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 30 min |
Nearby
Special Weather Statements in South Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.